Alert archive / Ohio / Frost Advisories in 2007

Frost Advisory 4, NWS Charleston, WV

May 18, 2007Morgan County, Perry County, Ohio

NWS Charleston, WV issued this frost advisory at May 18, 2007, 10:12 PM EDT for Morgan County, Perry County, Ohio. It took effect at May 19, 2007, 3:00 AM EDT. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
May 18, 2007, 10:12 PM EDT (02:12 UTC)
In effect from
May 19, 2007, 3:00 AM EDT
Expired
May 19, 2007, 8:00 AM EDT
In force
5 hr
Issued by
NWS Charleston, WV

Counties Morgan County, OH, Perry County, OH

The radar

The Charleston,WV radar (KRLX), 155 km from the middle of the area, began a volume at 02:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 2.2 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2007-05-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2007-05-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 20 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2124 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
20 m²/s²
0-3 km storm-relative helicity
80 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS71 KRLX 190212
NPWRLX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON WV
1012 PM EDT FRI MAY 18 2007

OHZ066-067-191015-
/O.NEW.KRLX.FR.Y.0004.070519T0700Z-070519T1200Z/
PERRY-MORGAN-
INCLUDING THE CITIES OF...NEW LEXINGTON...CROOKSVILLE...
SOMERSET...MCCONNELSVILLE...STOCKPORT
1012 PM EDT FRI MAY 18 2007

...FROST ADVISORY IN EFFECT FROM 3 AM TO 8 AM EDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 8 AM EDT SATURDAY. 

COLD HIGH PRESSURE IS MOVING INTO THE REGION TONIGHT. THIS HAS
RESULTED IN THE SKY CLEARING AND THE WINDS GOING CALM. WITH DRY
AIR IN PLACE AT THE SURFACE...TEMPERATURES SHOULD FALL INTO THE
MID 30S OVERNIGHT. THIS COULD LEAD TO FROST DEVELOPMENT LATE
TONIGHT INTO EARLY SATURDAY MORNING.

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

$$


15
2 follow-up statements
000 
WWUS71 KRLX 190757
NPWRLX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON WV
357 AM EDT SAT MAY 19 2007

OHZ066-067-191200-
/O.CON.KRLX.FR.Y.0004.000000T0000Z-070519T1200Z/
PERRY-MORGAN-
INCLUDING THE CITIES OF...NEW LEXINGTON...CROOKSVILLE...
SOMERSET...MCCONNELSVILLE...STOCKPORT
357 AM EDT SAT MAY 19 2007

...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING...

A FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING. 

CLEAR SKIES AND CALM WINDS...COMBINED WITH A POCKET OF DRIER AIR
...HAVE DROPPED TEMPERATURES INTO THE MID 30S EARLY THIS MORNING
OVER PERRY AND MORGAN COUNTIES. CONDITIONS WILL IMPROVE RAPIDLY
AFTER DAWN.

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

$$
000 
WWUS71 KRLX 191148
NPWRLX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON WV
748 AM EDT SAT MAY 19 2007

OHZ066-067-191300-
/O.EXP.KRLX.FR.Y.0004.000000T0000Z-070519T1200Z/
PERRY-MORGAN-
INCLUDING THE CITIES OF...NEW LEXINGTON...CROOKSVILLE...
SOMERSET...MCCONNELSVILLE...STOCKPORT
748 AM EDT SAT MAY 19 2007

...FROST ADVISORY WILL EXPIRE AT 8 AM EDT THIS MORNING...

THE FROST ADVISORY WILL EXPIRE AT 8 AM EDT THIS MORNING. 

CLEAR SKIES WILL ALLOW TEMPERATURES TO CLIMB INTO THE MID 50S BY
MID MORNING.

$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this frost advisory went out at May 18, 10:04 PM EDT, 8 minutes earlier.

Area forecast discussion, May 18, 10:04 PM EDT, 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
1004 PM EDT FRI MAY 18 2007

.SYNOPSIS...
UPPER LEVEL LOW WILL DRIFT SOUTHEAST AWAY FROM OUR REGION
TONIGHT... FOLLOWED BY HIGH PRESSURE BUILDING IN ON SATURDAY. A COLD
FRONT WILL MOVE THROUGH ON SUNDAY...FOLLOWED BY HIGH PRESSURE FOR
EARLY NEXT WEEK.

&&

.NEAR TERM /THROUGH SATURDAY/...
UPPER LEVEL LOW AND ASSOCIATED CLOUDS CONTINUE TO PULL
EASTWARD...WITH CLOUDS ONLY LINGERING IN THEN NORTHERN MOUNTAINS
OF WEST VIRGINIA. BUT THEY SHOULD BE GONE BY 6Z. HIGH PRESSURE IS
BUILDING IN FROM THE WEST WITH DRIER AIR AIR IN TOW. THE DEW
POINT S ACROSS SE OHIO ARE IN THE MID 30S TO AROUND 40 DEGREES.
WITH THE GOOD RADIATIVE CONDITIONS EXPECTED...HAVE DECIDE TO GO
WITH A FROST ADVISORY FOR PERRY AND MORGAN SINCE THERE DEW POINT
ARE AROUND 34 TO 35 DEGREES. THIS SHOULD ALLOW SOME FROST TO
DEVELOP AS TEMPERATURES DROP INTO THE MID 30S. WITH HIGHER DEW
POINTS FURTHER EAST...EXPECT THAT THE TEMPERATURE WILL MEET THE
DEW POINT ABOVE THE FROST RANGE SO DID NOT EXPAND THE ADVISORY ANY
FURTHER EAST.

HIGH PRESSURE WITH WARM CONDITIONS ARE EXPECTED ON SATURDAY.

&&

.SHORT TERM /SATURDAY NIGHT THROUGH SUNDAY NIGHT/...
MODELS STILL DISAGREE TODAY ON TIMING OF FRONTAL BOUNDARY
SUNDAY...WITH THE GFS BEING FASTER THAN THE NAM. GFS HAS SLOWED
TIMING A BIT SINCE RUNS ON THURSDAY. THEREFORE ALTHOUGH GFS
SUPPORTED BY OTHER MODELS...WILL STILL GIVE SOME CREDENCE TO THE
NAM. MOISTURE IS FAIRLY LIMITED WITH THIS FRONT SINCE SOUTHERLY FLOW
NEVER DEVELOPS IN ADVANCE OF THE FRONT. WILL KEEP POPS SMALL...WITH
BEST CHANCES DURING THE HEATING OF THE DAY ON SUNDAY.

&&

.LONG TERM /MONDAY THROUGH FRIDAY/...
MODELS HOLDING TRUE IN THE OVERALL GENERAL TRENDS OF THE EXTENDED
LONG TERM FORECAST. WILL BE DEALING WITH A COLD FRONT PUSHING DOWN
THROUGH THE SOUTHWESTERN SECTIONS OF THE CWA...BECOMING
STATIONARY MONDAY AFTERNOON. MOISTURE WILL BE ERODING AWAY IN THE
MID AND UPPER LEVELS AS THIS SYSTEM AGES...LEAVING ONLY A SHALLOW
LAYER IN THE LOW LEVELS THROUGH THE EXTREME WESTERN COUNTIES AND
THE VIRGINIA COUNTIES AS WELL. SO...DESPITE PLENTY OF INSTABILITY
AVAILABLE AS DEPICTED IN THE NAM AND GFS...FEEL THERE WILL ONLY BE
A FEW REMNANT TYPE SHOWERS EARLY IN THE AFTERNOON MONDAY FOR THE
AFOREMENTIONED AREAS. BY MONDAY EVENING...HAVE LEFT POPS OUT OF
THE FORECAST.

AS WITH THE PAST FEW LONG TERM SHIFTS...WILL SEE AN UPPER LEVEL
RIDGE PARK OVERHEAD AND AN INFLUENCE FROM A SURFACE HIGH PRESSURE
SITTING OFF THE EAST COAST. COMPLICATIONS WILL ARISE FROM THE
REMAINING TRAPPED MOISTURE FROM THE DECAYING FRONTAL BOUNDARY THAT
THE MODELS JUST DO NOT SEEM TO WANT TO ELIMINATE. GUT INSTINCT TELLS
ME THIS WILL JUST END BEING SOME FAIR WEATHER CUMULUS DEVELOPING
WITH SOME DAYTIME HEATING DURING THE DAY...AND HAVE KEPT SKY GRIDS
ON THE LOWER SIDE...BUT GIVING THEM A SLIGHT NUDGE WHERE THERE
SEEMED TO BE A LITTLE BIT OF CONSENSUS IN LOW LEVEL RH FIELDS.

COLD FRONT PUSHES IN FROM THE MIDWEST THURSDAY OR THURSDAY NIGHT.
THERE IS A REASONABLE AMOUNT OF CONFIDENCE THAT THIS FEATURE WILL
EXIST...BUT THE TIMING IS STILL AN ISSUE AT THE MOMENT. GFS WANTS TO
STALL THIS FEATURE OUT OVER THE CWA INTO THE WEEKEND...BUT WILL NOT
JUMP ON THIS BANDWAGON JUST YET.

DID NOT SEE ANY REASON TO DEVIATE SIGNIFICANTLY FROM HPC
TEMPERATURES THROUGH THE LONG TERM...JUST MASSAGED A FEW NUMBERS TO
BETTER MATCH NORMAL CWA PATTERNS BASED ON A SYNOPTICALLY SIMILAR
ENVIRONMENT.

&&

.AVIATION /02Z SATURDAY THROUGH WEDNESDAY/...
AVIATION CONDITIONS ARE IMPROVING AS THE UPPER LEVEL LOW PULLS
AWAY FROM THE REGION. CURRENT CONDITIONS ARE VFR AREA WIDE AND
SHOULD REMAIN THAT WAY. WITH THE CLOUDS DYING OFF QUICKLY WITH THE
SUN GOING DOWN. SHOULD SEE CLEAR CONDITIONS AREA WIDE AFTER 4Z TO
5Z. WITH THE CLEAR AND CALM CONDITIONS DEVELOPING WITH HIGH
PRESSURE COMING IN...FOG COULD BE A POTENTIAL PROBLEM. ESPECIALLY
IN AREAS WHERE RAIN FELL TODAY...WHICH ARE MOST NOTABLE AT
EKN/CKB. ELSEWHERE...THE DRIER AIR IS TRYING TO ADVECT INTO THE
REGION AS INDICATED BY THE MID TO UPPER 30S DEW POINTS OVER SERN
OHIO. THIS DRIER AIR COULD LIMIT OR ELIMINATE THE FOG. FOR
NOW...HAVE GONE WITH FOG AT THE 4 EASTERN SITES AND ALSO AT
HTS...BUT NOT AT PKB.

ON SATURDAY...HIGH PRESSURE WILL BE IN PLAY WITH VFR CONDITIONS
ONCE ANY FOG THAT DOES FORM DISSIPATES. ON SOME MID DECK THAT
WILL SLIDE IN LATE IN THE DAY AS THE RESULT OF A WEAK VORT IS EXPECTED.

NO SIGNIFICANT WEATHER SATURDAY THROUGH TUESDAY.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...NONE.
OH...FROST ADVISORY FROM 3 AM TO 8 AM EDT SATURDAY FOR OHZ066-067.
KY...NONE.
VA...NONE.

&&

SYNOPSIS...ESS
NEAR TERM...ESS
SHORT TERM...RPY
LONG TERM...26
AVIATION...ESS
Hazardous weather outlook, May 18, 4:54 AM EDT, 17 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON WV
454 AM EDT FRI MAY 18 2007

KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011-
013>020-024>040-046-047-190900-
GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON-
JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-DICKENSON-BUCHANAN-WAYNE-
CABELL-MASON-JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-KANAWHA-
ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE-CLAY-BRAXTON-
GILMER-LEWIS-HARRISON-TAYLOR-MCDOWELL-WYOMING-RALEIGH-FAYETTE-
NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH-
454 AM EDT FRI MAY 18 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST
KENTUCKY...SOUTHEAST OHIO...SOUTHWEST VIRGINIA AND WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

Nearby

Frost Advisories in Ohio, 2007Every frost advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.